| Model Number |
8888135163 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2021
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, at the time of removing the guidewire during a catheter insertion procedure, resistance was encountered.It was said that the guidewire was stuck and it was not possible to withdraw, so it was decided to remove together with the catheter.The guidewire was said to be not broken.When reviewing the input, an outlet hole was observed with a reduced size preventing the passage of the guidewire.The catheter was said to be damaged.Nothing unusual was observed in the device before use.The catheter was not repaired and had no leak.Tego was not utilized.There was no luer adapter issue.The guidewire provided in the kit was used.It was said that it was not possible to evaluate if the dimensions matched with what was specified on the label as the device was discarded.There was no blood loss and no blood transfusion was required.The patient had no required intervention due to the event.To solve the problem, another supply was used that was inserted in the femoral vein and the procedure was completed.There was no reported patient injury.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, at the time of removing the guidewire during a catheter insertion procedure, resistance was encountered.It was said that the guidewire was stuck and it was not possible to withdraw, so it was decided to remove together with the catheter.The guidewire was said to be not broken.When reviewing the input, an outlet hole was observed with a reduced size preventing the passage of the guidewire.The catheter was said to be damaged.It was said that the part of the catheter where the jam occurred wasat the distal end, causing wedging of the metal guide but there was no information on which part of the guidewire got stuck and it was not reported to have been frayed or tangled.Nothing unusual was observed in the device before use.The catheter was not repaired and had no leak.Tego was not utilized.There was no luer adapter issue.The guidewire provided in the kit was used.It was said that it was not possible to evaluate if the dimensions matched with what was specified on the label as the device was discarded.There was no blood loss and no blood transfusion was required.The patient had no required intervention due to the event.To solve the problem, another catheter was used and was inserted in the femoral vein, the procedure was then completed and an x-ray was performed after to verify the location of the catheter.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: b5, b6, e1(first name), g3.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.